Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 38, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Oct 4, 2013, 10:02 PM CDT for Allamakee County, Howard County, Winneshiek County, Iowa; Fillmore County, Houston County, Winona County, Minnesota. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2013, 10:02 PM CDT (03:02 UTC)
- Expired
- Oct 5, 2013, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allamakee County, IA, Howard County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 49 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 10:30 PM CDT | FLASH FLOOD | 5 Nnw Kendallville, IA | WATER WAS OVER THE ROAD AT THE INTERSECTION OF 333RD AVE AND STATE LINE ROAD. |
| Oct 4, 10:30 PM CDT | HEAVY RAIN 2 | Harmony, MN | |
| Oct 5, 1:00 AM CDT | HEAVY RAIN 2.16 | 1 E Bluffton, IA | |
| Oct 5, 1:00 AM CDT | HEAVY RAIN 2.6 | 6 S Pilot Mound, MN | |
| Oct 5, 1:39 AM CDT | FLASH FLOOD | La Crescent, MN | MINOR STREET FLOODING |
| Oct 5, 2:00 AM CDT | FLASH FLOOD | 3 Ne Pickwick, MN | MUD SLIDE HAS CLOSED HIGHWAY 61 AT MILE MARKER 20. |
| Oct 5, 2:14 AM CDT | FLASH FLOOD | Winona, MN | MULTIPLE LAND SLIDES ON HIGHWAY 61. THERE IS A SEMI TRAPPED BETWEEN TWO OF THEM. 2 TREES DOWN ON COUNTY RD 17 AND ANOTHER ONE ON COUNTY RD 15. MULTIPLE STREETS FLOODED IN GOODVIEW AND WINONA. |
| Oct 5, 2:24 AM CDT | HEAVY RAIN 5.85 | Preston, MN | |
| Oct 5, 2:25 AM CDT | FLASH FLOOD | 3 Nne Isinours, MN | COUNTY ROAD 21 WASHED OUT NEAR GAELIC ROAD. |
| Oct 5, 2:30 AM CDT | FLASH FLOOD | 3 Ne Pickwick, MN | COUNTY RD 15 CLOSED DUE TO MULTIPLE LAND SLIDES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357
WGUS53 KARX 050302
FFWARX
IAC005-089-191-MNC045-055-169-050900-
/O.NEW.KARX.FF.W.0038.131005T0302Z-131005T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1002 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
NORTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
NORTHERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
NORTHWESTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
WINONA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 400 AM CDT
* AT 1000 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
SPOTTERS REPORTED 3.48 INCHES IN PRESTON MINNESOTA. DOPPLER RADAR
INIDICATED 2 TO 4 INCHES OF RAIN HAS FALLEN BETWEEN LIME SPRINGS
IOWA AND WINONA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALEDONIA...LA CRESCENT...PRESTON...WINONA...BROWNSVILLE...
CANTON...DAKOTA...FOUNTAIN...GOODVIEW...HARMONY...HOKAH...
HOUSTON...LANESBORO...LEWISTON...MABEL...RUSHFORD...SPRING GROVE
AND STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4350 9245 4352 9245 4413 9174 4403 9158
4401 9145 4383 9127 4377 9125 4366 9127
4361 9127 4359 9124 4353 9125 4335 9209
4349 9211 4350 9248
$$
BOYNE5 follow-up statements
661
WGUS73 KARX 050406
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1106 PM CDT FRI OCT 4 2013
IAC005-089-191-MNC045-055-169-050900-
/O.CON.KARX.FF.W.0038.000000T0000Z-131005T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
1106 PM CDT FRI OCT 4 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WINONA...HOUSTON...
FILLMORE...NORTHERN WINNESHIEK...NORTHWESTERN ALLAMAKEE AND
NORTHEASTERN HOWARD COUNTIES UNTIL 400 AM CDT...
AT 1102 PM CDT...DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS WITH
VERY HEAVY RAIN ACROSS NORTHERN WINNESHIEK COUNTY IN NORTHEAST IOWA
AND HOUSTON COUNTY IN SOUTHEAST MINNESOTA. RADAR ESTIMATES OF 2 TO
4 INCHES OF RAIN BETWEEN LIME SPRINGS IOWA AND WINONA MINNESOTA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALEDONIA...LA CRESCENT...PRESTON...WINONA...BROWNSVILLE...CANTON...
DAKOTA...FOUNTAIN...GOODVIEW...HARMONY...HOKAH...HOUSTON...
LANESBORO...LEWISTON...MABEL...RUSHFORD...SPRING GROVE AND STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4350 9245 4352 9245 4413 9174 4403 9158
4401 9145 4383 9127 4377 9125 4366 9127
4361 9127 4359 9124 4353 9125 4335 9209
4349 9211 4350 9248
$$
BOYNE282
WGUS73 KARX 050510
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 AM CDT SAT OCT 5 2013
IAC005-089-191-MNC045-055-169-050900-
/O.CON.KARX.FF.W.0038.000000T0000Z-131005T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD IA-ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
1210 AM CDT SAT OCT 5 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WINONA...HOUSTON...
FILLMORE...NORTHERN WINNESHIEK...NORTHWESTERN ALLAMAKEE AND
NORTHEASTERN HOWARD COUNTIES UNTIL 400 AM CDT...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS FILLMORE...HOUSTON...AND
WINONA COUNTIES IN SOUTHEAST MINNESOTA. SINCE 9 PM...DOPPLER RADAR
ESTIMATES 2 TO 4 INCHES OF RAIN FELL NEAR HARMONY...BETWEEN PRESTON
AND ARENDAHL...AND BETWEEN RUSHFORD AND WINONA. ADDITONAL RAINFALL
AMOUNTS WILL BE UP TO AN INCH OVERNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALEDONIA...LA CRESCENT...PRESTON...WINONA...BROWNSVILLE...CANTON...
DAKOTA...FOUNTAIN...GOODVIEW...HARMONY...HOKAH...HOUSTON...
LANESBORO...LEWISTON...MABEL...RUSHFORD...SPRING GROVE AND STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4350 9245 4352 9245 4413 9174 4403 9158
4401 9145 4383 9127 4377 9125 4366 9127
4361 9127 4359 9124 4353 9125 4335 9209
4349 9211 4350 9248
$$
BOYNE523
WGUS73 KARX 050621
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 AM CDT SAT OCT 5 2013
IAC191-050632-
/O.CAN.KARX.FF.W.0038.000000T0000Z-131005T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK IA-
121 AM CDT SAT OCT 5 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN WINNESHIEK
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4413 9174 4403 9158 4400 9144 4383 9127
4377 9125 4368 9127 4361 9127 4359 9124
4353 9125 4350 9200 4350 9222 4352 9245
$$
MNC045-055-169-050900-
/O.CON.KARX.FF.W.0038.000000T0000Z-131005T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FILLMORE MN-HOUSTON MN-WINONA MN-
121 AM CDT SAT OCT 5 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WINONA...HOUSTON AND
FILLMORE COUNTIES UNTIL 400 AM CDT...
AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS FILLMORE...HOUSTON...AND
WINONA COUNTIES IN SOUTHEAST MINNESOTA. SINCE 9 PM...DOPPLER RADAR
ESTIMATES 2 TO 4 INCHES OF RAIN FELL NEAR HARMONY...BETWEEN PRESTON
AND ARENDAHL...AND BETWEEN RUSHFORD AND WINONA. ADDITONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES EXPECTED THROUGH 3 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALEDONIA...LA CRESCENT...PRESTON...WINONA...BROWNSVILLE...CANTON...
DAKOTA...FOUNTAIN...GOODVIEW...HARMONY...HOKAH...HOUSTON...
LANESBORO...LEWISTON...MABEL...RUSHFORD...SPRING GROVE AND STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4413 9174 4403 9158 4400 9144 4383 9127
4377 9125 4368 9127 4361 9127 4359 9124
4353 9125 4350 9200 4350 9222 4352 9245
$$
BOYNE603
WGUS73 KARX 050730
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 AM CDT SAT OCT 5 2013
MNC045-055-169-050900-
/O.CON.KARX.FF.W.0038.000000T0000Z-131005T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FILLMORE MN-HOUSTON MN-WINONA MN-
230 AM CDT SAT OCT 5 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WINONA...HOUSTON AND
FILLMORE COUNTIES UNTIL 400 AM CDT...
AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS HOUSTON AND
WINONA COUNTIES IN SOUTHEAST MINNESOTA. SINCE 9 PM FRIDAY...
DOPPLER RADAR ESTIMATES 2 TO 6 INCHES OF RAIN HAS FALLEN ACROSS
THESE COUNTIES. THE PRESTON COOPERATIVE OBSERVER REPORTED
5.85 INCHES OF RAIN. ADDITIONAL RAINFALL AMOUNTS UP TO A HALF INCH
IS EXPECTED THROUGH 4 AM.
WINONA COUNTY SHERIFF DEPARTMENT REPORTED MULTIPLE LAND SLIDES ON
HIGHWAY 61. MUD SLIDES ALSO CAUSED 2 TREES TO FALL ONTO COUNTY ROAD
17 AND ANOTHER ONE FELL ACROSS COUNTY ROAD 15. MULTIPLE STREETS
WERE FLOODED IN GOODVIEW AND WINONA.
FILLMORE COUNTY REPORTED A WASHOUT OF COUNTY ROAD 21 SIX MILES
NORTHEAST OF PRESTON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALEDONIA...LA CRESCENT...PRESTON...WINONA...BROWNSVILLE...CANTON...
DAKOTA...FOUNTAIN...GOODVIEW...HARMONY...HOKAH...HOUSTON...
LANESBORO...LEWISTON...MABEL...RUSHFORD...SPRING GROVE AND STOCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4413 9174 4403 9158 4400 9144 4383 9127
4377 9125 4368 9127 4361 9127 4359 9124
4353 9125 4350 9200 4350 9222 4352 9245
$$
BOYNE059
WGUS73 KARX 050832
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 AM CDT SAT OCT 5 2013
MNC045-055-169-050900-
/O.CON.KARX.FF.W.0038.000000T0000Z-131005T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FILLMORE MN-HOUSTON MN-WINONA MN-
332 AM CDT SAT OCT 5 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WINONA...HOUSTON AND
FILLMORE COUNTIES UNTIL 400 AM CDT...
AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE RAIN HAS JUST RECENTLY MOVED OUT OF THE WARNED AREA. SINCE 9 PM
FRIDAY...DOPPLER RADAR ESTIMATES 2 TO 6 INCHES OF RAIN HAS FALLEN
ACROSS THESE COUNTIES. THE PRESTON COOPERATIVE OBSERVER REPORTED
5.85 INCHES OF RAIN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALEDONIA...LA CRESCENT...PRESTON...WINONA...BROWNSVILLE...CANTON...
DAKOTA...FOUNTAIN...GOODVIEW...HARMONY...HOKAH...HOUSTON...
LANESBORO...LEWISTON...MABEL...RUSHFORD...SPRING GROVE AND STOCKTON.
WINONA COUNTY SHERIFF DEPARTMENT REPORTED MULTIPLE LAND SLIDES ON
HIGHWAY 61. ONE THESE SLIDES HAS CLOSED HIGHWAY 61 AT MILE MARKER
20. COUNTY ROAD 15 REMAINS CLOSED DUR TO MULTIPLE LAND SLIDES.
MUD SLIDES CAUSED 2 TREES TO FALL ONTO COUNTY ROAD 17 AND ONE TREE
ALSO FELL ONTO COUNTY ROADS 9 AND 15. MULTIPLE STREETS WERE FLOODED
IN GOODVIEW AND WINONA.
FILLMORE COUNTY REPORTED A WASHOUT OF COUNTY ROAD 21 SIX MILES
NORTHEAST OF PRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4413 9174 4403 9158 4400 9144 4383 9127
4377 9125 4368 9127 4361 9127 4359 9124
4353 9125 4350 9200 4350 9222 4352 9245
$$
BOYNEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 6:08 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 4, 6:08 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 608 PM CDT FRI OCT 4 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 330 PM CDT FRI OCT 4 2013 FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT AND THE POSSIBILITY OF A FEW SEVERE STORMS IN CENTRAL WISCONSIN LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. LATEST SURFACE OBSERVATIONS SHOWED SURFACE LOW PRESSURE OVER CENTRAL NEBRASKA...LIFTING NORTHEAST. A WARM FRONT EXTENDED SOUTHEAST THROUGH SOUTHWEST AND CENTRAL IOWA. THE FRONT WILL LIFT NORTH LATE THIS AFTERNOON INTO THIS EVENING AND BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AS A POTENT UPPER LOW PUSHES EAST ACROSS THE NEBRASKA PANHANDLE. THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO NORTHERN IOWA AND PERHAPS EXTREME SOUTHWEST WISCONSIN THIS EVENING. STRONG 850 MB MOISTURE TRANSPORT FOCUSES INTO THE FRONT THIS EVENING...LEADING TO SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA...SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST WISCONSIN. MEANWHILE THE SURFACE LOW WILL LIFT NORTH INTO SOUTHEAST SOUTH DAKOTA AS THE LOW OCCLUDES. A TRIPLE POINT LIFTS NORTHEAST FROM NORTHEAST IOWA INTO SOUTH CENTRAL MINNESOTA LATE IN THE EVENING. THE 04.17 HRRR SHOWS ISOLATED STRONG STORMS DEVELOPING ALONG THE FRONT. STORMS ALSO DEVELOP OVER WESTERN IOWA EARLY THIS EVENING CLOSER TO THE OCCLUSION. THESE STORMS WILL LIKELY BE SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE STORMS FURTHER TO THE NORTH OVER THE FORECAST AREA...SHOULD BE NORTH OF THE WARM FRONT AND ELEVATED IN NATURE. 1-7 KM BULK SHEAR VALUES HOVER RIGHT AROUND 30 KTS DURING THE EVENING HOURS SO CANNOT RULE OUT ISOLATED SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAINFALL...AND POSSIBLY DAMAGING WINDS. THE HIGHEST CHANCES FOR SEVERE WEATHER WILL BE OVER NORTHEAST IOWA AND SOUTHEAST MINNESOTA...WEST OF HIGHWAY 52. A FEW OF THESE STRONGER STORMS COULD MAINTAIN INTENSITY INTO PORTIONS OF WESTERN WISCONSIN BUT SHOULD THEN WEAKEN AS THEY MOVE EAST...BUT STILL CAPABLE OF PRODUCING HEAVY RAINFALL. THE 850 MB MOISTURE TRANSPORT GRADUALLY SHIFTS EAST INTO WESTERN WISCONSIN OVERNIGHT WITH WIDESPREAD SHOWERS AND STORMS PERSISTING. THE MAIN THREAT FROM THE STORMS SHOULD GRADUALLY SHIFT TOWARDS HEAVY RAIN LATE IN THE NIGHT. A COLD FRONT THEN PUSHES EAST ACROSS THE REGION EARLY SATURDAY MORNING AND SHOULD BE POSITIONED RIGHT ALONG THE MISSISSIPPI RIVER BY THE MID TO LATE MORNING HOURS. IF ENOUGH INSTABILITY CAN BUILD AHEAD OF THE FRONT...THERE IS THE POSSIBILITY OF SEEING A FEW STRONG TO SEVERE STORMS OVER CENTRAL WISCONSIN. THE MAIN HAZARDS FROM THESE STORMS WOULD BE DAMAGING WINDS. SHOWERS AND STORMS WILL END FROM WEST TO EAST SATURDAY AFTERNOON AS A DRY SLOT PUSHES INTO THE REGION. TEMPERATURES SHOULD FALL ACROSS THE AREA SATURDAY AFTERNOON IN THE WAKE OF THE COLD FRONT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 330 PM CDT FRI OCT 4 2013 MOST OF THE FORECAST AREA WILL REMAIN IN THE DRY SLOT SATURDAY NIGHT...WITH THE EXCEPTION OF NORTH CENTRAL WISCONSIN WHERE A FEW SHOWERS MAY LINGER. PLAN ON A COOLER NIGHT WITH LOWS FALLING INTO THE 40S. A FEW 30S CANNOT BE RULED OUT OVER CENTRAL WISCONSIN. THE UPPER LOW MOVES INTO INTO WESTERN IOWA ON SUNDAY AND EVENTUALLY INTO WESTERN ILLINOIS SUNDAY NIGHT. SHOWERS WRAPPING AROUND THE LOW LOOK TO MOVE INTO THE REGION SUNDAY AND WILL LIKELY CONTINUE INTO SUNDAY NIGHT AS THE LOW PROGRESSES EAST. THE LOW THEN LOOKS TO MOVE INTO THE EASTERN GREAT LAKES LATE ON TUESDAY WITH HIGH PRESSURE BUILDING INTO THE AREA IN ITS WAKE. HIGH PRESSURE THEN BUILDS OVER THE AREA WEDNESDAY INTO THURSDAY WITH DRY AND QUIET WEATHER EXPECTED...OUTSIDE OF THE POSSIBILITY OF OF SOME EARLY MORNING VALLEY FOG. A TROUGH IS EXPECTED TO DIG INTO THE SOUTHWEST CONUS LATE IN THE WEEK. SOUTHWEST FLOW LOOKS TO DEVELOP OVER THE UPPER MISSISSIPPI RIVER VALLEY LATE FRIDAY INTO SATURDAY. FORECAST MODELS SHOWS THE TROUGH EJECTING INTO THE CENTRAL AND NORTHERN PLAINS...WILL HAVE TO KEEP A VERY CLOSE EYE ON THIS SYSTEM OVER THE NEXT SEVERAL MODEL RUNS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 608 PM CDT FRI OCT 4 2013 SOME CONVECTION DEVELOPING ALONG A WEAK BOUNDARY ACROSS NORTHERN IOWA. ACTIVITY IS MOVING PRIMARILY TO THE NORTH/NORTHEAST AND SHOULD THE GREATEST POTENTIAL TO IMPACT KRST IF IT HOLDS TOGETHER AS IT MOVES NORTH. AROUND 500 J/KG OF MU CAPE EXITS AS FAR NORTH AS THE I90 CORRIDOR SO WILL SHOW A VCTS AT KRST FOR THIS ACTIVITY. THE FOCUS THEN SHIFTS TO HOW FAST THE CONVECTION NEAR THE MISSOURI RIVER WILL TRANSLATE INTO THE AREA. THE 04.21Z HRRR SEEMS TO BE HANDLING THIS WELL AND INDICATES IT COULD START COMING IN BY MID EVENING AND THEN MOVE OFF TO THE EAST BETWEEN 06 AND 08Z. BRIEF BREAK IN THE ACTION BEFORE THE COLD FRONT COMES IN EARLY SATURDAY MORNING WITH ANOTHER ROUND OF CONVECTION. THIS ACTIVITY COULD POTENTIALLY STICK AROUND INTO THE MIDDLE OF THE AFTERNOON...EVEN FOR A FEW HOURS AFTER THE FRONT GOES THROUGH WITH THE UPPER LEVEL SYSTEM HANGING BACK WELL TO THE WEST. THE WINDS SHOULD GO AROUND TO SOUTHWEST DURING THE AFTERNOON BEHIND THE PASSAGE OF THE FRONT. CEILINGS LOOK TO REMAIN IFR AT BOTH SITES FOR MUCH OF THE PERIOD WITH VISIBILITIES PRIMARILY MVFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...04
Hazardous weather outlook, Oct 4, 2:52 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 252 PM CDT FRI OCT 4 2013 MNZ079-WIZ017-029-032>034-042>044-051200- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU- WABASHA- 252 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. BESIDES A LIGHTNING THREAT...THEY COULD PRODUCE HEAVY RAIN AT TIMES WITH A LOCALIZED FLOODING THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY... ESPECIALLY DURING THE MORNING HOURS. THERE COULD BE SOME ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOODING DEPENDING ON HOW MUCH RAIN OCCURS BEFORE THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SATURDAY... BUT RAINFALL AMOUNTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061- 051200- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- VERNON-WINNESHIEK-WINONA- 252 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OR MOVE INTO THE AREA TONIGHT. SOME OF THE STRONGER STORMS WILL HAVE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING...ALONG WITH LIGHTNING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST AND SOUTHWEST OF THE AREA THIS EVENING AS WELL. THEY COULD MOVE INTO THE AREA DURING THE LATER EVENING HOURS...BETWEEN 7 AND 11 PM...WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND. THE OVERALL SEVERE WEATHER RISK APPEARS TO BE LOWERING BUT CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE COULD BE SOME THUNDERSTORMS AGAIN SATURDAY...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. HEAVY RAIN REMAINS POSSIBLE SATURDAY...WHICH COULD LEAD TO LOCALIZED FLOODING. A FEW STORMS COULD ALSO PRODUCE LARGE HAIL AND DAMAGING WINDS BEFORE QUICKLY MOVING OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF A FEW STORM SPOTTER GROUPS MAY STILL BE NEEDED THIS EVENING IF STORMS BECOME STRONG ENOUGH...ESPECIALLY THOSE WEST OF THE MISSISSIPPI RIVER. AGAIN...THE OVERALL RISK LOOKS LOWER THAN PREVIOUSLY FORECAST. RAINFALL AMOUNTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/SHEA
In the hours before
Local storm report, Oct 4, 9:15 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 4 W MARBLE ROCK 42.96N 92.95W
10/04/2013 E1.00 INCH FLOYD IA FIRE DEPARTMENT/R
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM LIGHTNING CHARLES CITY 43.07N 92.67W
10/04/2013 FLOYD IA FIRE DEPARTMENT/R
TREE AND POWER LINES DOWN IN CHARLES CITY
FROM APPARENT LIGHTNING STRIKE. NO WIND
REPORTED AT THE TIME.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MARBLE ROCK 42.96N 92.87W
10/04/2013 E1.00 INCH FLOYD IA FIRE DEPARTMENT/R
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 3 S CHARLES CITY 43.02N 92.67W
10/04/2013 E0.75 INCH FLOYD IA TRAINED SPOTTER
45 MPH WIND GUST AS WELL.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FLASH FLOOD 1 SE FLOYD CROSSING 43.07N 92.73W
10/04/2013 FLOYD IA FIRE DEPARTMENT/R
WATER OVER THE ROAD ON HIGHWAY 14 NEAR THE
FAIRGROUNDS. NUMEROUS STREETS IN CHARLES
CITY ALSO UNDER WATER.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Oct 4, 9:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT FRI OCT 4 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HEAVY RAIN PRESTON 43.67N 92.08W
10/04/2013 M3.48 INCH FILLMORE MN COOP OBSERVER
&&
NWS LA CROSSE WI
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:48 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 57 min |
| Oct 4, 9:03 PM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 4 hr |
| Oct 4, 9:25 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Howard, Winneshiek | 65 min |
| Oct 4, 9:50 PM CDT | Tornado Warning | ARX | Howard, Winneshiek | 25 min |
| Oct 4, 11:05 PM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Floyd, Howard, Mitchell, Winneshiek | 5 hr |
| Oct 4, 11:59 PM CDT | Flash Flood Warning | ARX | Fillmore, Mower | 6 hr |
| Oct 5, 3:50 AM CDT | Areal Flood Warning | ARX | Fillmore, Houston, Mower, Olmsted, Winona | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Flash Flood Warnings in Minnesota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.